MAUDE Adverse Event Report: ARTHREX, INC. 3.5X20MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.5X20MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 3.5X20MM BEVELED FT SCREW
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Implant Pain (4561)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/18/2024, it was reported by a facility representative that a patient who was part of the clinical research study returned for a month's visit, in which it was found that the fracture had subsided, and the ar-8735bv-20 beveled ft screw was protruding into the mcp joint space.It was determined that removing the screw was the next step.No further information was provided.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Event or Problem Description
Additional information received on 10/24/2024: per the patient's medical records, the original procedure occurred on (b)(6) 2024 for a right angulated fifth metacarpal neck fracture.An arthrex non-compressive headless screw, 38 mm by 3.5 mm, was implanted.The patient's post-operation medical records note that on (b)(6) 2024, the patient showed no sign of infection.The patient was instructed to removal brace of a clamshell handcuffed brace all the time unless the patient is working on range of motion.On (b)(6) 2024, it was noted in the post-operative notes that the screw was starting to protrude.However, the patient was improving with range of motion as well as pain.On (b)(6) 2024, during a postoperative visit, the patient reported discomfort from the im screw.However, in the office visit note from (b)(6) 2024, radiographs showed a healed small finger metacarpal fracture in good alignment with minor unchanged protrusion of the screw into the pm joint.Given that the patient is experiencing pain, the surgeon recommended removing the screw.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: d6a, g3, h3, h6 the failed device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional details from the field, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a patient-specific event, specifically foreign body sensitivity.The complaint allegation was confirmed based on the customer's attached x-rays, which show the screw protruding.

Brand Name
3.5X20MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20586774
Report Number1220246-2024-08366
Device Sequence Number15085136
Product Code HWC
UDI-Device Identifier00888867360655
UDI-Public00888867360655
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Study,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5X20MM BEVELED FT SCREW
Device Catalogue NumberAR-8735BV-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer10/24/2024
06/12/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/14/2024
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown